Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 198, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2000, 5:41 PM CDT for Autauga County, Alabama. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2000, 5:41 PM CDT (22:41 UTC)
- Expired
- Apr 2, 2000, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:36 PM CDT | Hail 0.88 | Prattville, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:00 PM CDT | Tornado Watch | SPC | 5 hr |
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 022242 SVRBHM ALC001-022345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 541 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... AUTAUGA COUNTY IN CENTRAL ALABAMA... * UNTIL 645 PM CDT. * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF AUTAUGAVILLE...MOVING EAST AT 40 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PRATTVILLE AND AUTAUGAVILLE. HAIL TO THE SIZE OF PING PONG BALLS HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM MOVE TO A STURDY SHELTER. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIZL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:00 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT SUN APR 02 2000 TIME IS RUNNING SHORT SO THIS WILL BE BRIEF. SHORT RANGE MODELS IN GENERAL AGREEMENT WITH UPCOMING WEATHER. NOT MUCH CHANGE IN IDEAS OF PAST RUNS. UNSTABLE AIRMASS OVER S AL WILL SPREAD N AND SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TONIGHT. ADDITIONAL 2 TO 4 INCHES EXPECTED THROUGH MONDAY. BOUNDARY ACROSS S AL WILL ALSO MOVE N AND POTENTIAL FOR SEVERE EXIST... MENTIONED IN ZONES FROM TCL-BHM-ANB AND S MAINLY THIS EVENING. AXIS OF HEAVIEST RAIN SHIFTS SLIGHTLY S ON MONDAY BUT ATTM WILL LEAVE FFA IN SAME ORIENTATION. SHARP COLD FRONT MOVES THROUGH THE AREA EARLY TUE ENDING PRECIP CHANCES AND TURNING BRIEFLY COLDER. MOS/FAN AGAIN FAIRLY CLOSE AND BOTH HAVE PERFORMED OK SO WILL NOT STRAY TOO FAR. PRELIM NUMBERS... HSV TE 062/067 049/053 034 75+++ BHM TC 062/071 052/055 035 75+++ MGM TW 062/077 059/064 038 75878= .BHM...FLASH FLOOD WATCH TONIGHT AND MONDAY ALZ001>027-030>32-34. 75
In the hours before
Special weather statement, Apr 2, 2:56 PM CDT, 2 hours 45 minutes before
ALZ001>038-040>050-022100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 256 PM CDT SUN APR 2 2000 ...HEAVY RAINFALL LIKELY ACROSS NORTHERN ALABAMA THROUGH MONDAY... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL ALABAMA TONIGHT... THIS IS A POTENTIALLY DANGEROUS WEATHER EVENT WITH SEVERE STORMS... POSSIBLE ACROSS CENTRAL ALABAMA...AND LOCALLY HEAVY RAINFALL POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL ALABAMA. YOU ARE URGED TO KEEP UP WITH THE LATEST WEATHER INFORMATION...AND POSSIBLE WARNINGS. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE OVER THE AREA THROUGH MONDAY. AT THE SURFACE...AN BOUNDARY BETWEEN COOL AIR...AND WARM...MOIST AIR CONTINUES NEAR A PHENIX CITY... MONTGOMERY...BUTLER LINE THIS AFTERNOON. THIS BOUNDARY WAS DRIFTING NORTHWARD...AND WILL BE THE FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT ACROSS PARTS OF CENTRAL ALABAMA. CONDITIONS ARE FAVORABLE FOR SEVERE STORMS TO PRODUCE...DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING...AND POSSIBLY A TORNADO. A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF WEST CENTRAL ALABAMA TIL 9 PM. SEVERE WEATHER IS POSSIBLE THROUGH THE NIGHT ACROSS PARTS OF CENTRAL ALABAMA. A FLASH FLOOD WATCH WILL CONTINUE ACROSS THE NORTHERN HALF OF ALABAMA FOR TONIGHT...AND INTO MONDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT...AND MONDAY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS THE WATCH AREA...TONIGHT...AND INTO MONDAY. THE GROUND ACROSS THE AREA IS SATURATED...AND MORE RAINFALL MAY LEAD TO FLASH FLOODING IN...AND CLOSE TO THE WATCH AREA. AREA CREEKS AND RIVERS ARE STARTING TO RISE. SIGNIFICANT RISES MAY OCCUR TONIGHT... AND MONDAY ON SMALLER CREEKS...AND THROUGH TUESDAY ON THE LARGER RIVERS...AND STREAMS. EMERGENCY MANAGEMENT PERSONNEL...AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS...AND BE READY FOR ACTIVATION TONIGHT THROUGH MONDAY.
Special weather statement, Apr 2, 3:10 PM CDT, 2 hours 31 minutes before
ALZ001>038-040>050-022115- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CDT SUN APR 2 2000 ...HEAVY RAINFALL LIKELY ACROSS NORTHERN ALABAMA THROUGH MONDAY... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL ALABAMA TONIGHT... THIS IS A POTENTIALLY DANGEROUS WEATHER EVENT WITH SEVERE STORMS... POSSIBLE ACROSS CENTRAL ALABAMA...AND LOCALLY HEAVY RAINFALL POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL ALABAMA. YOU ARE URGED TO KEEP UP WITH THE LATEST WEATHER INFORMATION...AND POSSIBLE WARNINGS. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE OVER THE AREA THROUGH MONDAY. AT THE SURFACE...AN BOUNDARY BETWEEN COOL AIR...AND WARM...MOIST AIR CONTINUES NEAR A PHENIX CITY... MONTGOMERY...BUTLER LINE THIS AFTERNOON. THIS BOUNDARY WAS DRIFTING NORTHWARD...AND WILL BE THE FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT ACROSS PARTS OF CENTRAL ALABAMA. CONDITIONS ARE FAVORABLE FOR SEVERE STORMS TO PRODUCE...DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING...AND POSSIBLY A TORNADO. A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF WEST CENTRAL ALABAMA TIL 9 PM. SEVERE WEATHER IS POSSIBLE THROUGH THE NIGHT ACROSS PARTS OF CENTRAL ALABAMA. OTHER STRONG STORMS MAY OCCUR FURTHER NORTH...BUT THE PRIMARY THREAT IN THESE AREAS SHOULD CONTINUE TO BE EXCESSIVE RAINFALL. A FLASH FLOOD WATCH WILL CONTINUE ACROSS THE NORTHERN HALF OF ALABAMA FOR TONIGHT...AND INTO MONDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT...AND MONDAY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS THE WATCH AREA...TONIGHT...AND INTO MONDAY. THE GROUND ACROSS THE AREA IS SATURATED...AND MORE RAINFALL MAY LEAD TO FLASH FLOODING IN...AND CLOSE TO THE WATCH AREA. AREA CREEKS AND RIVERS ARE STARTING TO RISE. SIGNIFICANT RISES MAY OCCUR TONIGHT... AND MONDAY ON SMALLER CREEKS...AND THROUGH TUESDAY ON xTHE LARGER RIVERS...AND STREAMS. EMERGENCY MANAGEMENT PERSONNEL...AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS...AND BE READY FOR ACTIVATION TONIGHT THROUGH MONDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:47 AM CST | Severe Thunderstorm Warning | BMX | Lamar | 28 min |
| Apr 2, 12:56 AM CST | Severe Thunderstorm Warning | BMX | Fayette | 34 min |
| Apr 2, 4:39 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 36 min |
| Apr 2, 6:42 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Talladega | 48 min |
| Apr 2, 4:58 PM CDT | Tornado Warning | BMX | Dallas | 62 min |
| Apr 2, 5:40 PM CDT | Tornado Warning | BMX | Lowndes | 65 min |
| Apr 2, 6:14 PM CDT | Tornado Warning | BMX | Montgomery | 61 min |
| Apr 2, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.